# SDR HKGA01272010729C

- Difficulty date: January 27, 2010
- Submitted: January 29, 2010
- Operation: Air carrier
- Aircraft: N729C
- Make and model: Swrngn SA227AC
- Aircraft serial: AC571
- Aircraft time: 32,247 hours, 48,736 cycles
- Engine: Garrtt TPE33111U
- Engine time: 28,858 hours, 48,446 cycles
- Propeller: Mcauly 4HFR34C652
- System (JASC): 2620 · Extinguishing System
- Part: Controller
- Part number: 2789000159
- Condition: Faulty
- Location: Cockpit
- Part time: 32,247 hours, 48,736 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, F, A

## Discrepancy

SINGLE PILOT, FAR 135 ON DEMAND CARGO CHARTER OPERATION, EMPTY LEG FROM SDF.  DURING CLIMB THE LEFT ENG FIRE WARNING LIGHT ILLUMINATED STEADY.  PILOT SHUT DOWN AND SECURED ENGINE, FIRE WARNING LIGHT WENT OUT, PILOT ELECTED TO FIRE THE LEFT ENG FIRE EXTINGUISHER, DECLARED EMERGENCY AND RETURNED TO SDF.  INITIAL INSPECTION OF THE LEFT ENGINE, NACELLE AND WHEEL WELL AREAS FOUND NO EVIDENCE OF OVERHEAT OR FIRE.  LEFT ENGINE FIRE EXTINGUISHER BOTTLE WAS FOUND STILL PRESSURIZED, (NOT DISCHARGED).  MAINTENANCE TROUBLESHOOT FIRE WARNING AND FIRE EXTINGUISHER FIRING SYSTEMS.  INSPECTED AND OPERATIONALLY CHECKED ALL ENGINE AREA FIRE DETECTORS.  INSPECTED ALL WIRING AND TERMINAL ENDS.  NO DEFECTS WERE NOTED.  GAINED ACCESS TO THE  ENGINE FIRE BOTTLES AND SQUIBS, DISCONNECTED WIRING AND TESTED EXTINGUISHER FIRING SYSTEM.  DETERMINED THAT POWER FROM THE LEFT SWITCH OF THE FIRE EXTINGUISHER CONTROL ASSY WAS INSUFFICIENT TO FIRE THE SQUIB.  DETERMINED THAT THE WARNING AND INSUFFICIENT POWER WERE ASSOCIATED WITH THE LEFT 1/2 OF THE CONTROL ASSY.  INSTALLED A SERVICEABLE FIRE CONTROL ASSY, AND ACCOMPLISHED OPERATIONAL CHECKS TO INSURE THE LEFT AND RIGHT DETECTOR SYSTEM AND EXTINGUISHER FIRING SYSTEMS FUNCTIONED PROPERLY.  ACCOMPLISHED EXTENDED ENGINE GROUND RUNS WITH NO FIRE WARNING OR OTHER PROBLEMS NOTED.  SUSPECT FALSE "WARNING" AND FAILURE TO FIRE ARE ASSOCIATED WITH THE FIRE CONTROL ASSEMBLY.  REVIEW OF THE M7 WIRING MANUAL P/N 27-10054-91 REV.76, SECTION 26-20-00 PG 1 SHEET 1 INDICATES THAT BOTH THE WARNING AND EXTINGUISHER FIRE CIRCUITRY ARE CONNECTED WITHIN THE UNIT.
